Open Access
Translator Disclaimer
November, 1977 Optimum Fisherian Information for Multivariate Distributions
Tamer Basar
Ann. Statist. 5(6): 1240-1244 (November, 1977). DOI: 10.1214/aos/1176344009

Abstract

It is shown that within the class of all multivariate distributions depending on a location parameter (and satisfying certain smoothness conditions) and with a weighted norm constraint on the covariance matrix, the one with minimum Fisherian information is the Gaussian distribution. This result is then used in obtaining a tight upper bound on the error of estimating an unknown random vector observed in additive Gaussian noise under quadratic loss.

Citation

Download Citation

Tamer Basar. "Optimum Fisherian Information for Multivariate Distributions." Ann. Statist. 5 (6) 1240 - 1244, November, 1977. https://doi.org/10.1214/aos/1176344009

Information

Published: November, 1977
First available in Project Euclid: 12 April 2007

zbMATH: 0371.62078
MathSciNet: MR488408
Digital Object Identifier: 10.1214/aos/1176344009

Subjects:
Primary: 62E10
Secondary: 62B10 , 62F10 , 62H05

Keywords: Fisherian information , Gaussian distribution , Multivariate distributions , robust estimation

Rights: Copyright © 1977 Institute of Mathematical Statistics

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.5 • No. 6 • November, 1977
Back to Top